Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 43, NWS Green Bay, WI

July 13, 2004Calumet County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 13, 2004, 3:53 PM CDT for Calumet County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2004, 3:53 PM CDT (20:53 UTC)
Expired
Jul 13, 2004, 4:30 PM CDT
In force
37 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Calumet County, WI

The radar

The Green Bay radar (KGRB), 49 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 3:05 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2004-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2004-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1324 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 132053
SVRGRB
WIC015-132130-


BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
352 PM CDT TUE JUL 13 2004

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALUMET COUNTY IN WISCONSIN

* UNTIL 430 PM CDT

* AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
  LOCATED NEAR STOCKBRIDGE. THAT PLACES IT 13 MILES EAST OF OSHKOSH.
  IT WAS MOVING SOUTHEAST AT 45 MPH.

  A FUNNEL CLOUD WAS REPORTED OVER LAKE WINNEBAGO WITH THIS STO
  SPOTTER AT 330 PM CDT.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAYTON AROUND 400 PM...
  CHARLESBURG AROUND 400 PM...
  NEW HOLSTEIN AROUND 405 PM...

IF YOU ARE IN THE WARNED AREA...PREPARE FOR WI TUE JUL 13 2004

.TONIGHT...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH MID EVENING. LOWS IN THE MIDDLE 60S.
WEST WINDS 10 TO 15 MPH BECOMING NORTHWEST.
.WEDNESDAY...PARTLY CLOUDY. HIGHS IN THE UPPER 70S. NORTHWEST
WINDS 10 TO 15 MPH.
.WEDNESDAY NIGHT...PARTLY CLOUDY. LOWS IN THE LOWER 60S.
NORTHWEST WINDS AROUND 10 MPH.
.THURSDAY...PARTLY CLOUDY. HIGHS IN THE LOWER 80S. NORTHWEST
WINDS 5 TO 10 MPH.
.THURSDAY NIGHT...PARTLY CLOUDY. LOWS IN THE MIDDLE 60S. WEST
WINDS AROUND 10 MPH.
.FRIDAY...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS. HIGHS AROUND 80.
.FRIDAY NIGHT...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS
AND THUNDERSTORMS. LOWS IN THE LOWER 60S.
.SATURDAY...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS. HIGHS IN THE UPPER 70S.
.SATURDAY NIGHT...PARTLY CLOUDY. LOWS IN THE LOWER 60S.
.SUNDAY...PARTLY CLOUDY. HIGHS IN THE UPPER 70S.
.SUNDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 60S.
.MONDAY...MOSTLY SUNNY. HIGHS IN THE LOWER 80S.
.MONDAY NIGHT...MOSTLY CLEAR. LOWS IN THE MIDDLE 60S.
.TUESDAY...MOSTLY SUNNY. HIGHS IN THE LOWER 80S.

$$

ILZ005-011-012-019-020-141130-
DE KALB-KANE-KENDALL-LA SALLE-MCHENRY-
INCLUDING THE CITIES OF...AURORA...DE KALB...LA SALLE...
WOODSTOCK...YORKVILLE
330 PM CDT TUE JUL 13 2004

.TONIGHT...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH EARLY EVENING. LOWS IN THE MIDDLE 60S.
WEST WINDS 10 TO 20 MPH BECOMING NORTHWEST.
.WEDNESDAY...PARTLY CLOUDY. HIGHS AROUND 80. NORTHWEST WINDS 10
TO 20 MPH.
.WEDNESDAY NIGHT...PARTLY CLOUDY. LOWS AROUND 60. NORTH WINDS
AROUND 15 MPH.
.THURSDAY...PARTLY CLOUDY. HIGHS IN THE LOWER 80S. NORTHWEST
WINDS 10 TO 15 MPH.
.THURSDAY NIGHT...PARTLY CLOUDY. LOWS IN THE MIDDLE 60S. WEST
WINDS 5 TO 10 MPH.
.FRIDAY...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS. HIGHS IN THE LOWER 80S.
.FRIDAY NIGHT...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS
AND THUNDERSTORMS. LOWS IN THE LOWER 60S.
.SATURDAY...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS. HIGHS IN THE LOWER 80S.
.SATURDAY NIGHT...PARTLY CLOUDY. LOWS IN THE LOWER 60S.
.SUNDAY...PARTLY CLOUDY. HIGHS AROUND 80.
.SUNDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 60S.
.MONDAY...MOSTLY SUNNY. HIGHS IN THE LOWER 80S.
.MONDAY NIGHT...MOSTLY CLEAR. LOWS IN THE MIDDLE 60S.
.TUESDAY...PARTLY CLOUDY. HIGHS IN THE MIDDLE 80S.

$$

ILZ032-033-039-INZ019-141130-
BENTON-FORD-IROQUOIS-LIVINGSTON-
INCLUDING THE CITIES OF...FOWLER...GIBSON CITY...PONTIAC...
WATSEKA
330 PM CDT (330 PM EST) TUE JUL 13 2004

.TONIGHT...PARTLY CLOUDY WITH A 50 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS THIS EVENING. LOWS IN THE MIDDLE 60S.
SOUTHWEST WINDS 10 TO 15 MPH BECOMING NORTHWEST.
.WEDNESDAY...PARTLY CLOUDY. HIGHS IN THE LOWER 80S. NORTHWEST
WINDS 10 TO 20 MPH.
.WEDNESDAY NIGHT...PARTLY CLOUDY. LOWS IN THE LOWER 60S.
NORTHWEST WINDS 10 TO 15 MPH.
.THURSDAY...PARTLY CLOUDY. HIGHS IN THE LOWER 80S. NORTHWEST
W

****ERROR: INCOMPLETE DATA

0.0     
  SNOW DEPTH       0                                                 
                                                                     
DEGREE DAYS                                                          
 HEATING                                                             
  TODAY            0                         1     -1        0       
  MONTH TO DATE    9                        13     -4        1       
  SINCE JUN 1    109                        99     10      126       
  SINCE JUL 1      9                        13     -4        1       
                                                                     
 COOLING                                                             
  TODAY           12                         7      5        5       
  MONTH TO DATE   47                        87    -40       93       
  SINCE JUN 1    117                       201    -84      167       
  SINCE JAN 1    138                       233    -95      168       
..................................................................

WIND (MPH)                                                           
  HIGHEST WIND SPEED    20   HIGHEST WIND DIRECTION    SW (220)      
  HIGHEST GUST SPEED    25   HIGHEST GUST DIRECTION    SW (220)      
  AVERAGE WIND SPEED     6.7                                         
                                                                     
SKY COVER                                                            
  POSSIBLE SUNSHINE  MM                                              
  AVERAGE SKY COVER 0.4                                              
                                                                     
WEATHER CONDITIONS                                                  
 THE FOLLOWING WEATHER WAS RECORDED TODAY.                            
  FOG                                                                
  HAZE                                                               
                                                                     
RELATIVE HUMIDITY (PERCENT)                                          
 HIGHEST    90          1200 AM                                     
 LOWEST     57           100 PM                                     
 AVERAGE    74                                                       
..........................................................
                                                                     
THE MILWAUKEE CLIMATE NORMALS FOR TOMORROW
                         NORMAL    RECORD    YEAR                    
 MAXIMUM TEMPERATURE (F)   81       102      1995                    
 MINIMUM TEMPERATURE (F)   63        48      1950                    
                                                                     
SUNRISE AND SUNSET                                                   
JULY 13 2004..........SUNRISE   525 AM CDT   SUNSET   829 PM CDT   
JULY 14 2004..........SUNRISE   526 AM CDT   SUNSET   829 PM CDT   
                                                                    
-  INDICATES NEGATIVE NUMBERS.                                      
R  INDICATES RECORD WAS SET OR TIED.                                
MM INDICATES DATA IS MISSING.                                       
T  INDICATES TRACE AMOUNT.                                          


$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM CDT, 23 minutes earlier.

Area forecast discussion, Jul 13, 3:30 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT TUE JUL 13 2004

.SHORT TERM...TONIGHT/WEDNESDAY.  STG VORT WITH A S/W DROPPING
OVER THE AREA PRODUCING SVR CONVECTION...WILL MOVE EAST OVERNIGHT.
WILL BE DEALING WITH LEFTOVER CONVECTION AND WILL ADDRESS COVERAGE AT
ISSUANCE TIME.  LATEST SVR WATCH IN EFFECT FOR THE EASTERN PORTION UNTIL
1100 PM...WOULD EXPECT THIS TO BE CANCELED OVER THE AREA BY EARLY
EVENING.

MAIN FCST CHALLENGE FOR WEDNESDAY WILL BE AMT OF CLDS.  NVA BEHIND THE
VORT CLEARING CLDS OUT NORTH OF MN AND THIS PARAMETER WILL BE OVER THE
FCST AREA WEDNESDAY.  MEANWHILE CU RULE SUGGEST BKN CLD DEVELOPMENT TO
OFFSET THE NVA AREA.  COOLER TEMPS EXPECTED IN NW FLOW.  WILL INCREASE
WINDS A BIT IN THE FCST...ESP OVER ERN WI THE THE STRONGER PRES GRAD.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY.  REESTABLISHED RIDGE
TO THE WEST WILL PUT THE REGION BACK INTO A NW FLOW FOR MUCH OF THIS
THIS WEEK.  MODELS HAVE BACKED OFF OF ANY S/W ENERGY IN THE NW FLOW
AFFECTING THE REGION ON THRUSDAY...BUT INDICATE MAIN S/W ENERGY TO
CARVE OUT THE BROAD TROF TWD FRIDAY.  MAIN ENERGY AFFECTS THE ERN
PORTION...BUT COOLER TEMPS ALOFT NOTED AND WITH THE EXPECTED INCREASED
INSTABILITY AND FRONTAL BOUNDARY DROPPING SOUTH OVER THE REGION...WILL
CONTINUE PCPN CHCS FRIDAY.  CANADA HIGH PRESSURE BEGINS TO SETTLE OVER
THE FCST AREA FRIDAY NIGHT AS UPPER HEIGHTS INCREASE...SO EXPECT DRY
FCST INTO AT LEAST MONDAY.  SOME RETURN FLOW BEGINS AGAIN ON TUESDAY AS
UPR RDGE BEGINS TO BREAK DOWN.

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 13, 4:45 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
445 AM CDT TUE JUL 13 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-140945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
445 AM CDT TUE JUL 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL
WISCONSIN THIS AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK OVER
THE REMAINDER OF THE AREA TODAY THROUGH EARLY THIS EVENING.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL AND CENTRAL
WISCONSIN THIS MORNING. THERE IS A SLIGHT CHANCE THAT THESE STORMS COULD
PRODUCE DAMAGING WINDS OR HAIL.

THEN A COLD FRONT AND A STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS THE
ENTIRE AREA THIS AFTERNOON AND EVENING. THIS SYSTEM WILL BRING AN EVEN
BETTER CHANCE OF SEVERE STORMS...ESPECIALLY IN THE EAST CENTRAL
COUNTIES. THESE STORMS COULD PRODUCE DAMAGING WINDS...HAIL AND POSSIBLY
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

RDM
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Jul 13, 2:39 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             2 N APPLETON            44.29N 88.40W
07/13/2004  0.75 INCH        OUTAGAMIE          WI   TRAINED SPOTTER

&&

DC
Local storm report, Jul 13, 2:41 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             LAKEWOOD                45.29N 88.51W
07/13/2004  1.75 INCH        OCONTO             WI   PUBLIC

&&

DC
Local storm report, Jul 13, 3:31 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             REEDSVILLE              44.16N 87.96W
07/13/2004  2.00 INCH        MANITOWOC          WI   LAW ENFORCEMENT

&&

DC
Special weather statement, Jul 13, 3:35 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
335 PM CDT TUE JUL 13 2004

WIZ011>013-019>022-030-031-035>040-045-048>050-073-074-132100-
FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-LANGLADE-
MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-
PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING CRANDON...CRIVITZ...ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN
RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA...
OSHKOSH...CHILTON AND TWO RIVERS
335 PM CDT TUE JUL 13 2004

SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT FOR FLORENCE...FOREST...
LANGLADE...MARATHON...WOOD AND PORTAGE COUNTIES.

A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED UNTIL 11 PM FOR THE
FOLLOWING COUNTIES...OCONTO...MARINETTE...MENOMINEE...SHAWANO...WAUPACA
WAUSHARA...OUTAGAMIE...WINNEBAGO...BROWN...CALUMET...DOOR...KEWAUNEE
AND MANITOWOC.

TDH
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:11 PM CDTSevere Thunderstorm WarningGRBPortage, Waushara49 min
Jul 13, 2:15 PM CDTSevere Thunderstorm WarningGRBOutagamie60 min
Jul 13, 2:25 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto65 min
Jul 13, 2:44 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee46 min
Jul 13, 2:56 PM CDTSevere Thunderstorm WarningGRBBrown49 min
Jul 13, 2:57 PM CDTSpecial Marine WarningGRB93 min
Jul 13, 2:57 PM CDTSpecial Marine WarningGRB93 min
Jul 13, 2:57 PM CDTSpecial Marine WarningGRB93 min
Jul 13, 3:07 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc53 min
Jul 13, 3:19 PM CDTSevere Thunderstorm WarningGRBWinnebago41 min
Jul 13, 3:41 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto49 min
Jul 13, 3:47 PM CDTSpecial Marine WarningGRB58 min
Jul 13, 3:49 PM CDTTornado WarningGRBManitowoc41 min
Jul 13, 4:12 PM CDTSevere Thunderstorm WarningGRBDoor48 min
Jul 13, 4:25 PM CDTSpecial Marine WarningGRB80 min
Jul 13, 4:25 PM CDTSpecial Marine WarningGRB80 min
Jul 13, 4:25 PM CDTSpecial Marine WarningGRB80 min
Jul 13, 4:25 PM CDTSpecial Marine WarningGRB80 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.